MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAP-0700
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "pump is being used in operating room in ap trigger due to bovie use.Arterial pressure has artifact and is being picked up at significantly higher rate that actual heart rate and creating excessive triggering.Video of issue was sent to my cell phone." the pump was not replaced.No patient harm or injury.No medical intervention required.The patient's current condition is "unknown" at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) no iabp part was returned to teleflex chelmsford for investigation.The customer provided a video for evaluation.The video shows artifacting on the arterial pressure and picked up at significantly higher heart rate, which created the excessive triggering consistent with the event details.The specific serial number was not reported, but a device history record (dhr) review was conducted for all the lot numbers/serial numbers at this account with no relevant findings.All devices passed all manufacturing specifications prior to release.The reported complaint of "arterial pressure has artifact and is being picked up at significantly higher rate that actual heart rate and creating excessive triggering" is confirmed based on the video provided in the complaint.The video shows artifacting on the arterial pressure and picked up at significantly higher heart rate, which created the excessive triggering consistent with the event details.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the abnormal ap trigger.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.

Brand Name
ARROW AC3 OPTIMUS IABP NA/EMEA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19216470
Report Number3010532612-2024-00288
Device Sequence Number6960937
Product Code DSP
UDI-Device Identifier30801902084966
UDI-Public30801902084966
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K162820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAP-0700
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown